Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 85, NWS Jackson, KY

June 29, 2015Breathitt County, Lee County, Wolfe County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 29, 2015, 6:53 PM EDT for Breathitt County, Lee County, Wolfe County, Kentucky. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2015, 6:53 PM EDT (22:53 UTC)
Expired
Jun 29, 2015, 7:45 PM EDT
In force
52 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Breathitt County, KY, Lee County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 9 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 7:05 PM EDTTSTM WND DMGBethany, KYTREE DOWN ONTO POWER LINES. NUMEROUS LARGE LIMBS WERE ALSO BLOWN DOWN.
Jun 29, 7:13 PM EDTTSTM WND GST 602 S Campton, KYWIND SPEED ESTIMATED BETWEEN 50 - 60 MPH.
Jun 29, 7:45 PM EDTTSTM WND DMGVancleve, KYLARGE TREE FELL BARELY MISSING HOME ON CARDINAL BRANCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 2:33 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WUUS53 KJKL 292253
SVRJKL
KYC025-129-237-292345-
/O.NEW.KJKL.SV.W.0085.150629T2253Z-150629T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
653 PM EDT MON JUN 29 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LEE COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHWESTERN BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHERN WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 745 PM EDT

* AT 653 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VADA...OR 7
  MILES SOUTH OF CAMPTON...MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSON...CAMPTON...SIMPSON...PRESS...MALAGA...SEWELL...LANE...
  QUICKSAND...PORTSMOUTH...VADA...ST. HELENS...ZACHARIAH...
  VANCLEVE...GILMORE...GUAGE...AIREDALE...YEADON...OAKDALE...
  HAGINSVILLE AND BURKHART.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 49
AND 56.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.

LAT...LON 3774 8329 3772 8328 3770 8325 3769 8326
      3767 8325 3765 8322 3764 8317 3763 8314
      3751 8314 3754 8368 3772 8369 3776 8333
TIME...MOT...LOC 2253Z 267DEG 31KT 3764 8359 

HAIL...1.00IN
WIND...70MPH

$$

GREIF
3 follow-up statements
563 
WWUS53 KJKL 292310
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
710 PM EDT MON JUN 29 2015

KYC129-237-292320-
/O.CAN.KJKL.SV.W.0085.000000T0000Z-150629T2345Z/
LEE KY-WOLFE KY-
710 PM EDT MON JUN 29 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEE AND SOUTHERN WOLFE
COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.

LAT...LON 3768 8334 3768 8327 3764 8321 3764 8318
      3762 8314 3753 8314 3754 8356 3764 8352
      3764 8350 3762 8349 3763 8346 3765 8343
      3768 8343 3770 8339
TIME...MOT...LOC 2310Z 267DEG 31KT 3765 8340 

$$

KYC025-292345-
/O.CON.KJKL.SV.W.0085.000000T0000Z-150629T2345Z/
BREATHITT KY-
710 PM EDT MON JUN 29 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN BREATHITT COUNTY...

AT 710 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WILHURST...OR
NEAR JACKSON...MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JACKSON...SIMPSON...SEWELL...LAWSON...ROUSSEAU...VANCLEVE...WAR
CREEK...NOCTOR...GUAGE...PAXTON...YEADON...OAKDALE...HAGINSVILLE...
MOCT...TAULBEE...BAYS...GENTRY...ROCK LICK...ELKATAWA AND CAMP LEWIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.

LAT...LON 3768 8334 3768 8327 3764 8321 3764 8318
      3762 8314 3753 8314 3754 8356 3764 8352
      3764 8350 3762 8349 3763 8346 3765 8343
      3768 8343 3770 8339
TIME...MOT...LOC 2310Z 267DEG 31KT 3765 8340 

HAIL...1.00IN
WIND...60MPH

$$

GREIF
633 
WWUS53 KJKL 292337
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
737 PM EDT MON JUN 29 2015

KYC025-292345-
/O.CON.KJKL.SV.W.0085.000000T0000Z-150629T2345Z/
BREATHITT KY-
737 PM EDT MON JUN 29 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN BREATHITT COUNTY...

AT 737 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORAKER...OR
NEAR SALYERSVILLE...AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JACKSON...SIMPSON...SEWELL...GENTRY...ROCK LICK...ELKATAWA...CAMP
LEWIS...FIVEMILE...LAWSON...ROUSSEAU...SIKES...VANCLEVE...NOCTOR...
WILHURST...LUNAH...GUAGE...FROZEN CREEK...PAXTON...STEVENSON AND
KECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.

LAT...LON 3768 8334 3768 8327 3764 8321 3764 8318
      3762 8314 3753 8314 3753 8327 3755 8345
      3759 8346 3763 8346 3765 8343 3768 8343
      3770 8339
TIME...MOT...LOC 2337Z 267DEG 31KT 3766 8313 

HAIL...0.75IN
WIND...60MPH

$$

GREIF
828 
WWUS53 KJKL 292342
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
742 PM EDT MON JUN 29 2015

KYC025-292352-
/O.EXP.KJKL.SV.W.0085.000000T0000Z-150629T2345Z/
BREATHITT KY-
742 PM EDT MON JUN 29 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREATHITT COUNTY
WILL EXPIRE AT 745 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.

LAT...LON 3768 8334 3768 8327 3764 8321 3764 8318
      3762 8314 3753 8314 3753 8327 3755 8345
      3759 8346 3763 8346 3765 8343 3768 8343
      3770 8339
TIME...MOT...LOC 2340Z 267DEG 31KT 3766 8313 

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:00 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 29, 4:00 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT MON JUN 29 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 400 PM EDT MON JUN 29 2015

AMPLIFIED PATTERN REMAINS IN PLACE WITH SHARP RIDGING ACROSS THE
WESTERN CONUS...WHILE TROUGHING DOMINATES ACROSS THE EASTERN
CONUS. A SHORT WAVE TROUGH IS CURRENTLY MOVING THROUGH THE OHIO
VALLEY...WITH A WEAKER SURFACE REFLECTION OF A LOW CURRENTLY
LOCATED NEAR CENTRAL INDIANA...AND A SHEARED OUT COOL FRONT
DANGLED SOUTHWEST TOWARDS THE BOOTHEEL OF MISSOURI. SCATTERED TO
NUMEROUS SHOWERS AND STORMS HAVE BROKEN OUT ACROSS MAINLY THE
WESTERN HALF OF KENTUCKY THIS AFTERNOON...WITH SOME SCATTERED
CELLS MAKING IT INTO EASTERN KENTUCKY IN THE PAST HOUR.

CAPE AND SHEAR ARE MEAGER THIS AFTERNOON ACROSS OUR AREA...HOWEVER
A FEW STORMS MAY REACH SEVERE LIMITS. THE BEST LOW LEVEL SHEAR
REMAINS NORTH OF I-64...SO THINK THAT THE TORNADO THREAT FOR OUR
AREA IS LOW...BUT WILL KEEP AN EYE ON ANY LONGER-LIVED CELLS THAT
MANAGE TO SUSTAIN THEMSELVES OUT OF NORTH CENTRAL KENTUCKY.

EXPECT THE ACTIVITY TO WANE THIS EVENING AS WE LOSE HEATING AND
THE SHORT WAVE EXITS. TEMPERATURES WILL NOT BE AS PLEASANT AS LAST
NIGHT...WITH LOWS IN THE LOW TO MID 60S AND SOME PATCHY FOG
AROUND.

TUESDAY WILL FEATURE ANOTHER DAY OF MAINLY AFTERNOON CONVECTION AS
ANOTHER SHORT WAVE TROUGH ROTATES THROUGH THE AREA. A FEW STORMS
MAY GET ON THE STRONG-SIDE...WITH PERHAPS A BIT BETTER
INSTABILITY...ALTHOUGH SHEAR LOOKS MEAGER ONCE AGAIN. CONVECTION
WILL ONCE AGAIN DIMINISH TUESDAY NIGHT AS WE LOSE HEATING AND SOME
MODEST SHORT WAVE RIDGING ENSUES. LOWS WILL BE SIMILAR TO TONIGHT IN
THE LOW TO MID 60S...WITH PATCHY FOG AROUND ONCE AGAIN.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 400 PM EDT MON JUN 29 2015

THE EXTENDED PERIOD CONTINUES WITH A MERIDIONAL RIDGE TROUGH PATTERN
ACROSS THE CONUS. IN FACT...A RATHER COOL PATTERN IN PLACE FOR THIS
TIME OF YEAR ACROSS THE EAST WITH THE LONGWAVE TROUGH DIGGING INTO
THE DEEP SOUTHEAST TO BEGIN THE PATTERN. THIS SOLUTION IS SHARED
BETWEEN THE GFS AND EURO. THIS PATTERN CONTINUES TO BE A FAVORABLE
MCS TYPE SET UP WITH THE EXTENDED BEGINNING ON WEDNESDAY AND THE
REMNANTS OF SOME CONVECTION DIMINISHING BEFORE ANOTHER COMPLEX
BEGINS TO PUSH SOUTHEAST INTO THE AREA LATE WEDNESDAY AND INTO
WEDNESDAY NIGHT THIS FEATURE SEEMS MORE TIED TO THE DEVELOPMENT OF A
CONVECTIVE SYSTEM AS IT MOVES INTO KY...ESPECIALLY WITH A SEEMINGLY
STALLED BOUNDARY AT THE SURFACE ACROSS KY. THOUGH IT IS WORTH NOTING
THAT WHILE UPSTREAM CONDITIONS MAY BE FAVORABLE AS WELL AS THE
PATTERN...THE GFS SOUNDING ARE SHOWING LESS INSTABILITY AND
THEREFORE ORGANIZATION WITH THESE FEATURE SEEMS MARGINAL AT BEST.
PERHAPS THIS MAY BE DUE TO THE INABILITY CLEAR OUT THE AREA DUE TO
SOME DEBRIS CLOUD COVER. FURTHERMORE...WITH THE EURO IN
AGREEMENT...AT LEAST WITH THE EARLIER PORTION OF THE EXTENDED...THIS
SEEMS THE MORE LIKELY CASE AND HENCE THE MARGINAL MENTION IN THE DAY
3 BY SPC AND THIS MIGHT EVEN PERHAPS BE OVERDONE.

HEADING INTO THURSDAY...THE INSTABILITY SEEMS A BIT BETTER AND
ORGANIZATION WOULD BE A BIT MORE LIKELY AND THIS IS SUGGESTED IN THE
OPERATIONAL MODELS AS WELL. FRIDAY FEATURES ANOTHER WAVE MOVING
THROUGH THE OH VALLEY...BUT ONCE AGAIN LACKING A BIT IN INSTABILITY
SO THE BEST CHANCE OF ANY ORGANIZATION BEING TIED TO THE AFTERNOON.
HEADING INTO THE WEEKEND...THE GFS AND EURO SIGNIFICANTLY DIVERGE IN
SOLUTIONS WITH THE GFS BEING MORE PRONOUNCED IN THE PATTERN AND THE
EURO BECOMING MORE ZONAL OR AT LEAST A MORE FLATTENED FLOW. DUE TO
THIS AND BEING THE LAST 2 DAYS IN THE EXTENDED...WILL LEAN MORE TO A
COMPROMISE OF THE SUPER BLEND AND COLLABORATION BETWEEN NEIGHBORING
OFFICES. THE RESULT OF THE SUPER BLEND WOULD SUGGEST A MORE
ORGANIZED SET UP FOR THURSDAY AND INTO THURSDAY NIGHT WITH A MORE
DIURNAL DOMINATED TREND HEADING INTO THE WEEK...ESPECIALLY WITH A
POSSIBLE WEAKENING OR FLATTENING PATTERN AS SUGGESTED BY THE
EURO...AT LEAST ACROSS THE EASTERN CONUS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 220 PM EDT MON JUN 29 2015

SCATTERED CONVECTION WILL MOVE IN THIS AFTERNOON AND LAST THROUGH
AROUND 03Z THIS EVENING...BEFORE GENERALLY DISSIPATING. ANY
DIRECT HIT FROM A SHOWER OR THUNDERSTORM WILL BRING TEMPORARY IFR
CONDITIONS...HOWEVER WILL ONLY CONTINUE TO MENTION VCTS FOR
NOW...GIVEN THE DISORGANIZATION OF THE CONVECTION. SUSTAINED
SOUTHWEST WINDS OF AROUND 10 KTS...WITH GUSTS TO AROUND 20 KTS
WILL ALSO PERSIST THROUGH EARLY EVENING...BEFORE DIMINISHING.
PATCHY FOG WILL SET IN LATER TONIGHT...HOWEVER CLEARING OUT MAY BE
PROBLEMATIC...SO AM ONLY CARRYING MVFR FOR NOW. ANY FOG WILL BURN
OFF BY AROUND 12Z...WITH THE NEXT BATCH OF CONVECTION LIKELY
HOLDING OFF UNTIL AFTER 18Z TUESDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GEOGERIAN
LONG TERM...SHALLENBERGER
AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 29, 4:15 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EDT MON JUN 29 2015

KYZ044-050>052-058>060-068-069-079-080-104-106>109-111-112-114-
116-119-302315-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-
BREATHITT-OWSLEY-CLAY-MARTIN-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE...MANCHESTER...
INEZ
415 PM EDT MON JUN 29 2015

...TORNADO WATCH 369 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE THIS EVENING. SOME OF
THE STORMS THROUGH EARLY THIS EVENING MAY BECOME
SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH SUNDAY.

SOME OF THE STORMS ON TUESDAY MAY GET STRONG...CONTAINING GUSTY
WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF STORM DAMAGE OR
LARGE HAIL THROUGH THIS EVENING.

KYZ083>088-110-113-115-117-118-120-302315-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-LESLIE-
LETCHER-PIKE-
INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...PRESTONSBURG...WHEELWRIGHT...HINDMAN...
PIPPA PASSES...HAZARD...HYDEN...JENKINS...WHITESBURG...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
415 PM EDT MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE THIS EVENING. SOME OF
THE STORMS THROUGH EARLY THIS EVENING MAY BECOME
SEVERE...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOME OF THE STORMS ON TUESDAY MAY GET STRONG...CONTAINING GUSTY
WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF STORM DAMAGE OR
LARGE HAIL THROUGH THIS EVENING.

RAY/GEOGERIAN

In the hours before

Local storm report, Jun 29, 6:18 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
618 PM EDT MON JUN 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             STANTON                 37.85N 83.86W
06/29/2015  E0.88 INCH       POWELL             KY   911 CALL CENTER

&&

TBREWER
Local storm report, Jun 29, 6:22 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EDT MON JUN 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             STANTON                 37.85N 83.86W
06/29/2015  M1.00 INCH       POWELL             KY   TRAINED SPOTTER

            THE HAIL OCCURRED NEAR THE UPS HUB ON 213 IN STANTON.

&&

SHALLENBERGER
Special weather statement, Jun 29, 6:22 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EDT MON JUN 29 2015

KYZ051-052-059-060-106-108-292300-
BATH-WOLFE-POWELL-MENIFEE-ROWAN-MORGAN-
622 PM EDT MON JUN 29 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BATH...WOLFE...
POWELL...MENIFEE...ROWAN...MORGAN...

AT 621 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER MARIBA...OR
OVER FRENCHBURG...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...FRENCHBURG...HENRY...LEWIS...WELLINGTON...GORDON
FORD...STOLL...TABOR...KOOMER RIDGE CAMPGROUND...WRIGLEY...
HAYSTACK...BLAZE...LIBERTY ROAD...MURPHYFORK...POMP...SELLARS...
JENSON...CALABOOSE...DENNISTON AND PANAMA.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 32
AND 38...AND BETWEEN MILE MARKERS 57 AND 63.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.

&&

LAT...LON 3811 8327 3810 8326 3806 8327 3805 8325
      3805 8324 3803 8321 3778 8325 3777 8327
      3775 8326 3778 8372 3807 8368
TIME...MOT...LOC 2221Z 278DEG 24KT 3794 8360

GREIF
Local storm report, Jun 29, 6:23 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
623 PM EDT MON JUN 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     BLOOMINGTON             37.82N 83.14W
06/29/2015                   MAGOFFIN           KY   TRAINED SPOTTER

            SEVERAL TREE TOPS SNAPPED OUT OF TREES AND LAYING ACROSS
            HWY 460. LARGE LIMBS BLOWN OUT OF TREES.

&&

TBREWER
Local storm report, Jun 29, 6:24 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
624 PM EDT MON JUN 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             INDEX                   37.89N 83.26W
06/29/2015  E0.25 INCH       MORGAN             KY   PUBLIC

0600 PM     HAIL             INDEX                   37.89N 83.26W
06/29/2015  E0.25 INCH       MORGAN             KY   PUBLIC

&&

TBREWER
Special weather statement, Jun 29, 6:45 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
645 PM EDT MON JUN 29 2015

KYZ106-108-111-112-292345-
WOLFE-BREATHITT-MORGAN-LEE-
645 PM EDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT WOLFE...BREATHITT...MORGAN...
LEE...

AT 645 PM EDT...A STRONG THUNDERSTORM WAS OVER TORRENT...OR NEAR
CAMPTON...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CAMPTON...SIMPSON...LEWIS...MALAGA...SEWELL...LANE...WHITE OAK...
VADA...ZACHARIAH...FIXER...VANCLEVE...KOOMER RIDGE CAMPGROUND...
GILMORE...GUAGE...ROGERS...BURKHART...MURPHYFORK...HOLLIDAY...BAPTIST
AND SELLARS.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 37
AND 64.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHEASTERN
KENTUCKY.

&&

LAT...LON 3782 8320 3779 8323 3777 8327 3775 8324
      3772 8326 3768 8326 3764 8318 3759 8318
      3761 8373 3772 8374 3772 8370 3781 8364
      3786 8320
TIME...MOT...LOC 2245Z 267DEG 31KT 3771 8364

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:49 PM EDTSpecial Weather StatementJKLBreathitt, Clay, Perry56 min
Jun 29, 4:07 PM EDTSpecial Weather StatementJKLRockcastle23 min
Jun 29, 4:28 PM EDTSpecial Weather StatementJKLClay, Leslie, Perry62 min
Jun 29, 4:49 PM EDTSpecial Weather StatementJKLLaurel, Pulaski56 min
Jun 29, 4:52 PM EDTSpecial Weather StatementJKLMenifee, Morgan23 min
Jun 29, 5:03 PM EDTSpecial Weather StatementJKLJohnson57 min
Jun 29, 5:08 PM EDTSevere Thunderstorm WarningJKLMenifee, Morgan52 min
Jun 29, 5:37 PM EDTSpecial Weather StatementJKLPowell38 min
Jun 29, 5:39 PM EDTSpecial Weather StatementJKLMagoffin, Morgan36 min
Jun 29, 5:46 PM EDTSevere Thunderstorm WarningJKLEstill, Powell44 min
Jun 29, 5:55 PM EDTSpecial Weather StatementJKLMorgan, Wolfe50 min
Jun 29, 5:58 PM EDTSpecial Weather StatementJKLWayne47 min
Jun 29, 6:22 PM EDTSpecial Weather StatementJKLMenifee, Morgan38 min
Jun 29, 6:45 PM EDTSpecial Weather StatementJKLWolfe60 min
Jun 29, 7:56 PM EDTSpecial Weather StatementJKLBell, Harlan34 min
Jun 29, 7:58 PM EDTSpecial Weather StatementJKLMcCreary, Wayne32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.